Limits...
Telmisartan aggravates pustular psoriasis.

Keerthi S, Rangaraj M, Karthikeyan K - J Pharmacol Pharmacother (2015 Apr-Jun)

Bottom Line: Pustular psoriasis is characterized by abrupt onset of macroscopic pustules associated with erythema and symptoms of burning pain and constitutional symptoms.There are several precipitating factors, both physiological such as pregnancy and routinely prescribed drugs like antihypertensives, antifungals, corticosteroids and progesterone.This case is presented due to the absence of prior reports of telmisartan aggravating pustular psoriasis.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Venereology and Leprology, Sri Manakula Vinayagar Medical College and Hospital, Puduchery, India.

ABSTRACT
Pustular psoriasis is characterized by abrupt onset of macroscopic pustules associated with erythema and symptoms of burning pain and constitutional symptoms. There are several precipitating factors, both physiological such as pregnancy and routinely prescribed drugs like antihypertensives, antifungals, corticosteroids and progesterone. We present a case of a 50-year-old male patient with pustular psoriasis, well controlled on oral methotrexate, who presented with sudden exacerbation of pustular psoriasis following the use of telmisartan. This case is presented due to the absence of prior reports of telmisartan aggravating pustular psoriasis.

No MeSH data available.


Related in: MedlinePlus

Pustular lesions over the calf
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4419243&req=5

Figure 1: Pustular lesions over the calf

Mentions: The patient reviewed with the General Medicine department 2 weeks later with no complaints and normotensive status. However, 1 week later, the patient visited the Dermatology Out-patient Department (OPD) with complaints of severe burning sensation and several new groups of lesions occurring over his arms and legs. On examination, multiple, well-defined, discrete, pin-point pustules [Figure 1] were seen over the bilateral arms, forearms, thighs and lower legs, with involvement of the bilateral axillae as well. The pustules were present over an erythematous base, seen in clusters, more over the flexor surfaces, and the surrounding skin showed multiple, well-defined areas of exfoliation [Figure 2]. The patient was admitted and treated symptomatically and telmisartan was discontinued. A noticeable gradual regression of new lesions and healing of existing lesions was observed within few days of treatment. The resolution was completed by 1 month, following which the asymptomatic patient was discharged with addition of oral prazosin 2.5 mg after which there was neither exacerbation of older lesions nor provocation of new pustules of psoriasis. The patient had a symptom-free period of 6 months after which he was inadvertently prescribed telmisartan by another physician for control of hypertension. Three weeks later, he visited the Dermatology OPD with complaints of similar pustules all over the body, occurring in crops, associated with photosensitivity and severe burning pain over the lesions. On admission and examination, multiple, discrete, pin-point pustules over an erythematous base with crusting over the surface of few pustules were seen over the right thigh, right side of the neck and bilateral axillae. Multiple, discrete, hyperpigmented papules, erythematous erosions with patches of exfoliation were seen over the chest, abdomen, back, arms, forearms and lower legs bilaterally, suggestive of a previous crop of pustules in the recent past. The present episode also responded well to cessation of telmisartan with complete resolution of all symptoms within 1 week. Normotensive status was obtained and maintained with increased dose of prazosin from 2.5 to 5 mg.


Telmisartan aggravates pustular psoriasis.

Keerthi S, Rangaraj M, Karthikeyan K - J Pharmacol Pharmacother (2015 Apr-Jun)

Pustular lesions over the calf
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4419243&req=5

Figure 1: Pustular lesions over the calf
Mentions: The patient reviewed with the General Medicine department 2 weeks later with no complaints and normotensive status. However, 1 week later, the patient visited the Dermatology Out-patient Department (OPD) with complaints of severe burning sensation and several new groups of lesions occurring over his arms and legs. On examination, multiple, well-defined, discrete, pin-point pustules [Figure 1] were seen over the bilateral arms, forearms, thighs and lower legs, with involvement of the bilateral axillae as well. The pustules were present over an erythematous base, seen in clusters, more over the flexor surfaces, and the surrounding skin showed multiple, well-defined areas of exfoliation [Figure 2]. The patient was admitted and treated symptomatically and telmisartan was discontinued. A noticeable gradual regression of new lesions and healing of existing lesions was observed within few days of treatment. The resolution was completed by 1 month, following which the asymptomatic patient was discharged with addition of oral prazosin 2.5 mg after which there was neither exacerbation of older lesions nor provocation of new pustules of psoriasis. The patient had a symptom-free period of 6 months after which he was inadvertently prescribed telmisartan by another physician for control of hypertension. Three weeks later, he visited the Dermatology OPD with complaints of similar pustules all over the body, occurring in crops, associated with photosensitivity and severe burning pain over the lesions. On admission and examination, multiple, discrete, pin-point pustules over an erythematous base with crusting over the surface of few pustules were seen over the right thigh, right side of the neck and bilateral axillae. Multiple, discrete, hyperpigmented papules, erythematous erosions with patches of exfoliation were seen over the chest, abdomen, back, arms, forearms and lower legs bilaterally, suggestive of a previous crop of pustules in the recent past. The present episode also responded well to cessation of telmisartan with complete resolution of all symptoms within 1 week. Normotensive status was obtained and maintained with increased dose of prazosin from 2.5 to 5 mg.

Bottom Line: Pustular psoriasis is characterized by abrupt onset of macroscopic pustules associated with erythema and symptoms of burning pain and constitutional symptoms.There are several precipitating factors, both physiological such as pregnancy and routinely prescribed drugs like antihypertensives, antifungals, corticosteroids and progesterone.This case is presented due to the absence of prior reports of telmisartan aggravating pustular psoriasis.

View Article: PubMed Central - PubMed

Affiliation: Department of Dermatology, Venereology and Leprology, Sri Manakula Vinayagar Medical College and Hospital, Puduchery, India.

ABSTRACT
Pustular psoriasis is characterized by abrupt onset of macroscopic pustules associated with erythema and symptoms of burning pain and constitutional symptoms. There are several precipitating factors, both physiological such as pregnancy and routinely prescribed drugs like antihypertensives, antifungals, corticosteroids and progesterone. We present a case of a 50-year-old male patient with pustular psoriasis, well controlled on oral methotrexate, who presented with sudden exacerbation of pustular psoriasis following the use of telmisartan. This case is presented due to the absence of prior reports of telmisartan aggravating pustular psoriasis.

No MeSH data available.


Related in: MedlinePlus